Texas, 2013

Drought in Texas, September 1 to 30, 2013

September 1 to 30, 2013 · NWS CRP · 14 events in 14 counties and zones

Above normal rainfall occurred during September over most of South Texas except for portions of the Mid-Coast region and the Victoria Crossroads. Most of the Coastal Bend and southern Brush Country received between 5 and 10 inches of rain in September.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Above normal rainfall occurred during September over most of South Texas except for portions of the Mid-Coast region and the Victoria Crossroads. Most of the Coastal Bend and southern Brush Country received between 5 and 10 inches of rain in September. Some areas in the Coastal Bend received as much as 12 inches of rain. This rainfall alleviated the drought conditions over most of South Texas by the end of the month. The severe drought was restricted to a small portion in the central Coastal Bend and small areas in the northwest part of Webb and La Salle Counties.

After being in Stage 3 water restrictions for a time, the city of Laredo went back to voluntary water restrictions by the end of the month. Corpus Christi and Victoria remained under stage 2 of mandatory water restrictions at the end of September. Stage 3 drought restrictions remained in effect for the extreme northwest part of the city of Corpus Christi, south of Calallen, and for Robstown. The cities of Portland and Gregory continued under mandatory water restrictions also. Laredo remained under voluntary water estrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, Kingsville, Taft, Ricardo, Mathis, Bishop, Rockport, Ingleside-by-the-Bay, and Odem during the month.

With the abundant rainfall over the area, pasture conditions improved dramatically.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 11:49 PM CST, 11 minutes earlier.

Area forecast discussion, Aug 31, 11:49 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1249 AM CDT SUN SEP 1 2013

.DISCUSSION...SEE AVIATION BELOW FOR 06Z TAF UPDATE.

&&

.AVIATION...VFR CONDITIONS PREVAIL ACROSS THE REGION. EXPECT
PATCHY FOG TO FORM AOA KVCT AND KALI ONCE AGAIN DURING THE EARLY
MORNING AROUND DAYBREAK. VSBYS WILL BE TEMPORARILY REDUCED TO MVFR
CRITERIA ROUGHLY BETWEEN 09Z AND 14Z. WIND WILL REMAIN LIGHT
THROUGH THE NIGHT AND SUNDAY MORNING. EXPECT SEABREEZE TO MOVE
INLAND A LITTLE EARLIER IN THE AFTERNOON AND SOUTHEAST WIND TO
INCREASE TO LIGHT TO MODERATE LEVELS. VFR WILL CONTINUE THROUGH
THE REST OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    97  76  95  75  95  /  10  10  10  10  20
VICTORIA          96  75  97  74  96  /  10  10  10  10  20
LAREDO           102  79 100  76  99  /  10  10  10  10  10
ALICE             98  74  98  74  97  /  10  10  10  10  20
ROCKPORT          91  78  92  78  92  /  10  10  10  10  20
COTULLA          101  75  99  74  99  /  10  10  10  10  10
KINGSVILLE        98  75  97  75  96  /  10  10  10  10  20
NAVY CORPUS       91  78  91  78  92  /  10  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

LK/84...AVIATION
Hazardous weather outlook, Aug 31, 3:52 AM CST, 20 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT SAT AUG 31 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
452 AM CDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY THROUGH
FRIDAY...MAINLY OVER THE COASTAL BEND AND VICTORIA CROSSROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

84/87

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 drought. Local standard time, as filed.

Drought, San Patricio

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Drought Monitor
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Severe drought persisted over the western portion of the county.

Drought, Nueces

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Severe drought persisted over the northwestern portion of the county.

Drought, Webb

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought persisted over the northwestern portion of the county.

Drought, La Salle

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Drought Monitor
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Severe drought persisted over the extreme northwest portion of the county.

Drought, Kleberg

When
September 1, 12:00 AM CST to September 25, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Drought Monitor
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Extreme to severe drought abated over the county by the latter part of the month.

Drought, Jim Wells

When
September 1, 12:00 AM CST to September 25, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Drought Monitor
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Extreme to severe drought abated over the county by the latter part of the month.

Drought, Duval

When
September 1, 12:00 AM CST to September 25, 11:59 PM CST
Where
Duval forecast zone
Reported by
Drought Monitor
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Severe drought abated over the county by the latter part of the month.

Drought, Goliad

When
September 1, 12:00 AM CST to September 25, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Severe drought abated over the county by the latter part of the month.

Drought, Aransas

When
September 1, 12:00 AM CST to September 25, 11:59 PM CST
Where
Aransas forecast zone
Reported by
Drought Monitor
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Severe drought abated over the county by the latter part of the month.

Drought, Refugio

When
September 1, 12:00 AM CST to September 25, 11:59 PM CST
Where
Refugio forecast zone
Reported by
Drought Monitor
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Severe drought abated over the county by the latter part of the month.

Drought, Bee

When
September 1, 12:00 AM CST to September 25, 11:59 PM CST
Where
Bee forecast zone
Reported by
Drought Monitor
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Severe drought abated over the county by the latter part of the month.

Drought, Live Oak

When
September 1, 12:00 AM CST to September 25, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Drought Monitor
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Severe drought abated over the county by the latter part of the month.

Drought, Calhoun

When
September 1, 12:00 AM CST to September 25, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought abated over the county by the latter part of the month.

Drought, Victoria

When
September 1, 12:00 AM CST to September 25, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Severe drought abated over the county by the latter part of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478189, 478190, 478191, 478192, 478193, 478194, 478195, 478196, 478197, 478198, 478199, 478200, 478201, 478202.